Alert archive / Indiana / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jan 12, 2005, 11:55 PM CST for Gibson County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2005, 11:55 PM CST (05:55 UTC)
- Expired
- Jan 13, 2005, 6:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Gibson County, IN
The radar
The Evansville,IN radar (KVWX), 12 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 130556
FFWPAH
INC051-131200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1155 PM CST WED JAN 12 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GIBSON COUNTY IN SOUTHWEST INDIANA.
* UNTIL 600 AM CST.
* AT 1155 PM CST...WATER LEVELS ALONG THE WHITE RIVER AT HAZELTON
WERE STILL RUNNING HIGH AND NEAR THE TOP OF THE LEVEE. LOCAL
EMERGENCY MANAGEMENT OFFICIALS STILL REPORT POSSIBLE SOFT SPOTS OR
WEAKNESSES IN THE LEVEEE THAT MAY LEAK...WHICH IS WHY THIS WARNING
HAS BEEN ISSUED. SHOULD THERE BE A BREACH IN THE LEVEE...THE RIVER
WATERS WILL QUICKLY FLOW INTO HAZELTON...CAUSING ONE THIRD OF THE
TOWN TO BECOME FLOODED. EVACUATIONS IN THIS AREA OCCURRED EARLIER
TODAY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3839 8742 3838 8732 3821 8733 3821 8745
3818 8748 3818 8769 3821 8770 3824 8797
3831 8792 3828 8791 3832 8788 3829 8785
3835 8783 3842 8775 3845 8767 3845 8762
3851 8754 3849 8750 3852 8748
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 3:45 PM CST, 8 hours 10 minutes earlier.
Area forecast discussion, Jan 12, 3:45 PM CST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 345 PM CST WED JAN 12 2005 .DISCUSSION... FORECAST CHALLENGES INCLUDE FLOODING/SEVER STORM ASSESSMENT TONIGHT AND THU MORNING...THEN THE EXTENT OF COLD AIR INTRUSION TOWARD THE WEEKEND. POTENT SHORT WAVE AND ASSOCIATED COLD FRONT NOW BEGINNING TO PICK UP SOME SPEED OVER THE PLAINS...AND SHOULD SWEEP EAST THROUGH THE REGION LATER TONIGHT AND THU MORNING. GFS MODEL HAS COME AROUND TO THE SOMEWHAT SLOWER SOLUTION OF THE PAST SEVERAL ETA RUNS. THUS...CONFIDENCE IS HIGHER THAT THE FRONT AND BANDED PRECIP WILL BE A BIT SLOWER TO MAKE IT THROUGH...ESP AREAS EAST OF THE MS RIVER ON THU. WILL HOLD ONTO HIGH RAIN CHANCES OVER ABOUT THE EAST HALF OF THE QUAD STATE REGION THU MORNING...AND WILL EVEN HOLD ONTO CHC POPS OVER SE MO. AS FAR AS THE SVR WEATHER THREAT IS CONCERNED...WIND FIELDS WILL BE VERY IMPRESSIVE...WITH 30 METER WIND SPEEDS AROUND 55 MPH OVERNIGHT. BECAUSE OF SUCH HIGH WINDS AT SUCH LOW LEVELS...LOOKS LIKE SFC WINDS GUSTS FROM 40 TO 45 MPH ARE A GOOD BET IN SOME LOCATIONS. ALREADY HAD GUSTS TO 45 MPH TODAY AT MVN ILLINOIS. THUS..WILL ISSUE A WIND ADVISORY TONIGHT FOR THE ENTIRE FORECAST AREA. THOUGH WINDS MAY FALL A BIT SHORT OF CRITERIA FOR THE MOST PART....THE GROUND IS SOOOO SATURATED THAT SOME TREES MAY COME DOWN WITH 40 TO 45 MPH WIND GUSTS. NEEDLESS TO SAY...ANY CONVECTION THAT DOES FORM OUT TO OUR WEST AND MOVES EAST TONIGHT WILL BRING THE POTENTIAL FOR DOWNWARD MOMENTUM TRANSFER...AND POSSIBLE ACCELERATION OF THESE LOW LEVEL WINDS. WITH SUCH WIND FIELDS...CANNOT RULE OUT AN ISOLATED TORNADO EITHER. EVEN THOUGH WE MAY LOSE MUCH OF THE THUNDER LATE TONIGHT... AS THINGS STABILIZE A BIT...ANY CONVECTIVE SHOWERS MAY STILL PRODUCE A HIGH WIND GUST THREAT THROUGH THU MORNING OUT AHEAD OF THE FRONT. STILL EXPECT A GOOD QUICK INCH TO INCH AND A HALF OF RAIN OVER THE ENTIRE REGION WITH THIS SYSTEM. WITH MOST OF THIS RAIN COMING IN ABOUT A THREE OF FOUR HOUR PERIOD. WILL BE LOCAL AMOUNTS CLOSE TO TWO INCHES IN HEAVIER CONVECTION. THUS...WILL CONTINUE THE FLOOD WATCH TONIGHT...AND WITH A LITTLE SLOWER MOVEMENT EXPECTED...WILL EXTEND THIS WATCH THROUGH THU MORNING. MODELS CONTINUE TO HINT THAT THE PIECE OF ARCTIC AIR BEHIND THIS SYSTEM (FRI INTO THE WEEKEND) MAY NOT BE QUITE AS BRUTAL AS EXPECTED EARLIER THIS WEEK. WILL STILL BE A NOTICEABLE CHANGE THOUGH...AS MAINS WILL BE FALLING BACK INTO THE TEENS AND 20S...WITH HIGHS IN THE 20S TO NEAR 40. PAST FEW RUNS OF THE GFS HAS HINTED AT A REINFORCING COLD FRONT SUNDAY NIGHT...AND COULD BE SOME VERY LIGHT PRECIP WITH THIS...BUT WILL LEAVE THE PRECIP OUT FOR NOW. SURFACE HIGH PRESSURE BUILDS INTO THE AREA THROUGHOUT THE DAY ON MONDAY AND EARLY TUESDAY. HIGH PRESSURE SHIFTS OFF TO THE EAST COAST BY TUESDAY NIGHT...AS ANOTHER SFC FRONT SWINGS DOWN FROM THE MIDWEST...AND MOVES THROUGH OUR AREA DURING THE DAY ON WEDNESDAY. MOST OF THE UPPER LEVEL ENERGY ASSOCIATED WITH THIS SYSTEM WILL BE CONCENTRATED TO OUR NORTH...SO VERY LITTLE QPF GENERATED BY THE LATEST GFS RUN. AT THIS POINT...WILL LEAVE DAY 7 DRY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH TONIGHT AND THU MORNING AREA WIDE...WIND ADVY TONIGHT AREA WIDE. MO...FLOOD WATCH TONIGHT AND THU MORNING AREA WIDE...WIND ADVY TONIGHT AREA WIDE. IL...FLOOD WATCH TONIGHT AND THU MORNING AREA WIDE...WIND ADVY TONIGHT AREA WIDE. IN...FLOOD WATCH TONIGHT AND THU MORNING AREA WIDE...WIND ADVY TONIGHT AREA WIDE. && MEFFERT/CW
Hazardous weather outlook, Jan 12, 3:32 AM CST, 20 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 332 AM CST WED JAN 12 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-130931- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 332 AM CST WED JAN 12 2005 ...FLOOD WATCH FOR THE ENTIRE QUAD STATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY BUT THEY SHOULD REMAIN BELOW SEVERE LEVELS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE QUAD STATE REGION TONIGHT...AS A STRONG COLD FRONT MOVES EAST TOWARD THE REGION. THOUGH THE MAIN THREAT WITH ANY THUNDERSTORM WILL BE DAMAGING WIND GUSTS...WIND FIELDS ALOFT SUGGEST ALSO THE POSSIBILITY OF ISOLATED TORNADOES. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY STORMS TONIGHT. MUCH OF THE QUAD STATE COULD RECEIVE A QUICK INCH OF RAINFALL...WHICH COULD LEAD TO WIDESPREAD FLASH FLOODING. THEREFORE A FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT. PLEASE CONSULT THE FLOOD WATCH...SDFFFAPAH...FOR ADDITIONAL DETAILS. MANY RIVERS REMAIN IN FLOOD ACROSS THE OUTLOOK AREA. PLEASE MONITOR NOAA WEATHER RADIO...OUR WEB SITE AT WWW.CRH.NOAA.GOV/PAH...AND COMMERCIAL MEDIA FOR THE LATEST STAGES AND FORECASTS FOR THE LOCAL RIVER SYSTEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SEVERE WEATHER IS ANTICIPATED. MANY RIVERS WILL REMAIN IN FLOOD ACROSS THE OUTLOOK AREA. PLEASE MONITOR NOAA WEATHER RADIO...OUR WEB SITE AT WWW.CRH.NOAA.GOV/PAH...AND COMMERCIAL MEDIA FOR THE LATEST STAGES AND FORECASTS FOR THE LOCAL RIVER SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. KH
In the hours before
Special weather statement, Jan 12, 10:14 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1014 PM CST WED JAN 12 2005 MOZ100-107-108-130600- CARTER MO-RIPLEY MO-WAYNE MO- 1014 PM CST WED JAN 12 2005 ...STRONG STORMS WITH POSSIBLE HIGH WINDS MOVING IN... AT 1012 PM...PADUCAH RADAR SHOWED A LINE OF STRONG STORMS STRETCHING FROM NEAR EMINENCE TO JUST WEST OF THAYER. THIS LINE OF STORMS WAS WEAKENING AS IT MOVED EAST...HOWEVER...IT WILL STILL CONTAIN STRONG STORMS AS THEY ENTER CARTER...RIPLEY...AND EVENTUALLY WAYNE COUNTIES BETWEEN 1030 PM AND MIDNIGHT. HIGH WIND GUSTS AND LOCALLY HEAVY RAINS ARE THE PRIMARY THREATS WITH THESE STORMS MOVING INTO OR NEAR SOUTHEAST MISSOURI COMMUNITIES FROM VAN BUREN...TO EASTWOOD... TO HANDY...TO GATEWOOD.
Nearby
Flash Flood Warnings in Indiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.